MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 BASEPLATE INSERTER HANDLE; SHOULDER INSTRUMENT - INSERTION DEVICE

DEPUY IRELAND - 3015516266 BASEPLATE INSERTER HANDLE; SHOULDER INSTRUMENT - INSERTION DEVICE
Catalog Number 650011101
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inhance baseplate inserter rod cross-threaded into a definitive baseplate implant, and could not be separated.The implant wasted, and inserter rod useless.There was a surgical delay of five (5) minutes.New instrument set and new small baseplate were opened.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, g1 (manufacturing site name), h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary according to the information received "inhance baseplate inserter rod cross-threaded into a definitive baseplate implant, couldn't separate them.Implant wasted; inserter rod useless".The product was not returned to depuy synthes; however, photos were provided for review.See attachment ¿img_2258.Jpeg'.The evidence provided was not sufficient to confirm the reported event jammed/seized.Functionality issues and device interaction issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary inhance baseplate inserter rod crossthreaded into a definitive baseplate implant, couldn't separate them.Implant wasted, inserter rod useless.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the baseplate inserter handle remained attached to the baseplate inserter rod and modular uniti baseplate s 24, additionally the baseplate inserter handle was unable to disengage after multiples attempts, the reported jammed condition was confirmed.The functional tests revealed that after an excessive amount of force was applied, the devices could not be disassembled, confirming the reported complaint condition.The observed condition of the device may be consistent with a component failure resulting from exposure to unintended forces, such as overtightening during assembly or the assembly of the devices in a misaligned position.However, based on the available information and the fact that the threads of the involved devices could not be examined due to their jammed condition, the potential cause cannot be established the overall complaint was confirmed as the observed condition of the baseplate inserter handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
BASEPLATE INSERTER HANDLE
Common Device Name
SHOULDER INSTRUMENT - INSERTION DEVICE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21503588
Report Number1818910-2025-03274
Device Sequence Number14553073
Product Code LXH
UDI-Device Identifier10603295547228
UDI-Public(01)10603295547228(10)217562
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650011101
Device Lot Number217562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/11/2025
03/13/2025
04/10/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/12/2025
03/14/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown